RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Guidelines for authors

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Probl. Peredachi Inf.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Probl. Peredachi Inf., 2007, Volume 43, Issue 1, Pages 15–27 (Mi ppi2)  

This article is cited in 8 scientific papers (total in 8 papers)

Information Theory

On Inequalities between Information and Variation

V. V. Prelov

A. A. Kharkevich Institute for Information Transmission Problems, Russian Academy of Sciences

Abstract: We continue studying the relationship between mutual information and variational distance started in Pinsker?s paper [1], where an upper bound for the mutual information via variational distance was obtained. We present a simple lower bound, which in some cases is optimal or asymptotically optimal. A uniform upper bound for the mutual information via variational distance is also derived for random variables with a finite number of values. For such random variables, the asymptotic behaviour of the maximum of mutual information is also investigated in the cases where the variational distance tends either to zero or to its maximum value.

Full text: PDF file (1023 kB)
References: PDF file   HTML file

English version:
Problems of Information Transmission, 2007, 43:1, 12–22

Bibliographic databases:

UDC: 621.391.1
Received: 21.11.2006

Citation: V. V. Prelov, “On Inequalities between Information and Variation”, Probl. Peredachi Inf., 43:1 (2007), 15–27; Problems Inform. Transmission, 43:1 (2007), 12–22

Citation in format AMSBIB
\Bibitem{Pre07}
\by V.~V.~Prelov
\paper On Inequalities between Information and Variation
\jour Probl. Peredachi Inf.
\yr 2007
\vol 43
\issue 1
\pages 15--27
\mathnet{http://mi.mathnet.ru/ppi2}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2304060}
\transl
\jour Problems Inform. Transmission
\yr 2007
\vol 43
\issue 1
\pages 12--22
\crossref{https://doi.org/10.1134/S0032946007010024}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000255299000002}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-34247558098}


Linking options:
  • http://mi.mathnet.ru/eng/ppi2
  • http://mi.mathnet.ru/eng/ppi/v43/i1/p15

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Prelov V., “On relationship between mutual information and variation”, 2007 IEEE International Symposium on Information Theory Proceedings, 2007, 51–55  crossref  isi
    2. V. V. Prelov, E. C. van der Meulen, “Mutual Information, Variation, and Fano's Inequality”, Problems Inform. Transmission, 44:3 (2008), 185–197  mathnet  crossref  mathscinet  zmath  isi
    3. V. V. Prelov, “Mutual information of several random variables and its estimation via variation”, Problems Inform. Transmission, 45:4 (2009), 295–308  mathnet  crossref  mathscinet  zmath  isi
    4. V. V. Prelov, “On computation of information via variation and inequalities for the entropy function”, Problems Inform. Transmission, 46:2 (2010), 122–126  mathnet  crossref  mathscinet  isi
    5. V. V. Prelov, “Generalization of a Pinsker problem”, Problems Inform. Transmission, 47:2 (2011), 98–116  mathnet  crossref  mathscinet  isi
    6. Sason I., “Entropy Bounds for Discrete Random Variables via Maximal Coupling”, IEEE Trans. Inf. Theory, 59:11 (2013), 7118–7131  crossref  mathscinet  isi  elib
    7. V. V. Prelov, “On some extremal problems for mutual information and entropy”, Problems Inform. Transmission, 52:4 (2016), 319–328  mathnet  crossref  isi  elib
    8. Wang Zh. Schaefer R.F. Skoglund M. Xiao M. Poor H.V., “Strong Secrecy For Interference Channels Based on Channel Resolvability”, IEEE Trans. Inf. Theory, 64:7 (2018), 5110–5130  crossref  mathscinet  zmath  isi  scopus
  • Проблемы передачи информации Problems of Information Transmission
    Number of views:
    This page:381
    Full text:121
    References:34
    First page:8

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020